Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Mar 17, 2014, 3:27 PM MDT for 7 counties in Colorado. It took effect at Mar 18, 2014, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 3:27 PM MDT (21:27 UTC)
- In effect from
- Mar 18, 2014, 6:00 AM MDT
- Expired
- Mar 17, 2014, 9:47 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4408 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WWUS75 KPUB 172127 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT MON MAR 17 2014 COZ089-093>099-180530- /O.NEW.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 327 PM MDT MON MAR 17 2014 ...HIGH WIND WATCH IN EFFECT ALL DAY TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...TOMORROW MORNING AND TOMORROW AFTERNOON. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/2 OF A MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HODANISH
3 follow-up statements
709 WWUS75 KPUB 172356 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 556 PM MDT MON MAR 17 2014 COZ089-093>099-180800- /O.NEW.KPUB.DU.Y.0010.140317T2356Z-140318T0200Z/ /O.CON.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 556 PM MDT MON MAR 17 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...BLOWING DUST WILL CONTINUE THROUGH 8 PM THIS EVENING. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE TOMORROW MORNING AND TOMORROW AFTERNOON BEHIND A STRONG COLD FRONT MOVING THROUGH THE REGION. * WINDS...WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. WINDS WILL DECREASE OVERNIGHT...THEN BECOME NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 60 MPH ON TUESDAY. * VISIBILITY...DROPPING TO LESS THAN A MILE AT TIMES...AND LOCALLY DOWN TO 1/4 MILE THROUGH 8 PM THIS EVENING. BLOWING DUST WILL BE LIKELY AGAIN TUESDAY AND COULD DROP VISIBILITIES EVEN LOWER OVER A MORE WIDESPREAD AREA. * IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/2 OF A MILE THROUGHOUT THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
337 WWUS75 KPUB 180147 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT MON MAR 17 2014 COZ089-093>099-181000- /O.EXP.KPUB.DU.Y.0010.000000T0000Z-140318T0200Z/ /O.CON.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 747 PM MDT MON MAR 17 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON... ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * TIMING...BLOWING DUST WILL SETTLE OVERNIGHT AS WINDS DIMINISH. HOWEVER...STRONG DAMAGING WINDS WILL BE POSSIBLE TOMORROW MORNING AND TOMORROW AFTERNOON BEHIND A STRONG COLD FRONT MOVING THROUGH THE REGION. BLOWING DUST WILL BE LIKELY ONCE AGAIN. * WINDS...WINDS WILL DECREASE OVERNIGHT...THEN BECOME NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 60 MPH ON TUESDAY. * IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/2 OF A MILE THROUGHOUT THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
854 WWUS75 KPUB 180347 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 947 PM MDT MON MAR 17 2014 COZ089-093-095>099-181200- /O.UPG.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS THE SOUTHEAST COLORADO PLAINS TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON...RESULTING IN POOR VISIBILITIES IN WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ085-086-181200- /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COLORADO SPRINGS...PUEBLO 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED. THIS HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS SOUTHERN EL PASO AND PUEBLO COUNTIES TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THIS WILL RESULT IN POOR VISIBILITIES IN WIDESPREAD BLOWING DUST...PARTICULARLY ACROSS EASTERN PORTIONS OF THESE COUNTIES. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 65 MPH. * VISIBILITY...VISIBILITIES WILL DROP TO 1/4 MILE AT TIMES ACROSS EASTERN PORTIONS OF SOUTHERN EL PASO AND PUEBLO COUNTIES. * IMPACTS...STRONG CROSS WINDS WILL OCCUR ALONG EAST WEST ORIENTED ROADWAYS POSING A HAZARD TO HIGH PROFILE VEHICLES. SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO AROUND 1/4 MILE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ094-181200- /O.UPG.KPUB.HW.A.0003.140318T1200Z-140319T0000Z/ /O.NEW.KPUB.DS.W.0002.140318T1200Z-140319T0000Z/ EASTERN LAS ANIMAS COUNTY- INCLUDING...BRANSON...KIM 947 PM MDT MON MAR 17 2014 ...DUST STORM WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTH WINDS WILL SPREAD ACROSS EASTERN LAS ANIMAS COUNTY ON TUESDAY RESULTING IN WIDESPREAD BLOWING DUST. * WINDS...NORTH TO NORTHWEST AT 20 TO 40 MPH WITH GUSTS TO 50 MPH ON TUESDAY. * VISIBILITY...VISIBILITIES WILL DROP TO AROUND 1/4 MILE AT TIMES. * IMPACTS...SIGNIFICANT AMOUNTS OF BLOWING DUST WILL LIKELY OCCUR WHICH WILL REDUCE VISIBILITY TO BELOW 1/4 OF A MILE THROUGHOUT THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ COZ084-181200- /O.NEW.KPUB.HW.W.0004.140318T1200Z-140319T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 947 PM MDT MON MAR 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL SPREAD ACROSS NORTHERN EL PASO COUNTY TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THERE WILL BE PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW RESULTING IN HAZARDOUS TRAVEL CONDITIONS OVER MONUMENT HILL. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 17, 3:22 PM MDT, 5 minutes earlier.
Area forecast discussion, Mar 17, 3:22 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT MON MAR 17 2014 .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 330 PM MDT MON MAR 17 2014 ...LOTS OF WIND NEXT 24H... CURRENTLY...MANY LOCATIONS HAVE BEGUN TO "RED FLAG" ACROSS THE PLAINS AS WINDS WERE GUSTING OVER 25 MPH AND RH VALUES WERE WELL BELOW 15% (MOST RH VALUES IN SINGLE DIGITS). ALL DWPTS OVER THE PLAINS WERE IN THE SINGLE DIGITS OR NEGATIVE VALUES. DENSE HIGH CLOUDS OVER THE AREA EARLIER THIS MORNING ARE MOVING SLOWLY EAST. TEMPS OVER THE PLAINS WERE GENERALLY AOA 70F AT 2 PM. REST OF TODAY... SHORT RANGE GUIDANCE INDICATES WINDS WILL CONTINUE TO INCREASE OVER THE REGION AND EXPECT WINDS WILL BE GUSTING TO 35KNT OR MORE OVER THE PLAINS BY MID AFTERNOON. WINDS AT KALS AND MONARCH PASS WERE 35KT AND 50KT RESPECTIVELY LAST HOUR. RED FLAG CONDITIONS WILL INTENSIFY AS THE AFTERNOON PROGRESSES. CLOUDS WILL GRADUALLY DECREASE OVER THE PLAINS WHILE INCREASING OVER THE CONTDVD. SNOW WILL DEVELOP OVER THE CONTDVD...ESPECIALLY C MTN AREAS...BY LATER TODAY. TONIGHT... WINDS WILL KEEP UP DURING THE EARLY EVENING BUT WILL ONLY DECREASE SOMEWHAT DURING THE LATE EVENING BEFORE PICKING UP AND BECOME RATHER STRONG BY SUNRISE. THIS IS IN RESPONSE TO TIGHT SHORT WAVE MOVING ACROSS EXTREME SE CO. VERY TIGHT GRADIENT ALOFT WILL ALLOW WINDS OF 60 TO 65 KNTS TO DEVELOP ACROSS NE CO TONIGHT AND GRADUALLY MOVE SSE WITH TIME. IT WILL BE VERY WINDY FOR TOMORROW MORNINGS RUSH HOUR ACROSS MANY AREAS OF THE PLAINS. SNOW AND BLOWING SNOW WILL CONTINUE OVER THE CENTRAL MTNS TONIGHT. OVERALL ACCUMS WILL BE 2-4" WITH LOCALLY HEAVIER AMOUNTS ON NW SLOPES. TUESDAY... HIGH WIND WATCH ISSUED FOR AREAS GENERALLY EAST OF PUEBLO AND TRINIDAD. GUIDANCE INDICATES THE STONGEST WINDS WILL DROP DOWN THE FAR E PLAINS ON THE BACKSIDE OF THE UPPER LOW DURING MID DAY AND MOVE EAST AS THE AFTERNOON PROGRESSES. WE WILL SEE STRONG WINDS AND BLOWING DUST ON THE PLAINS TOMORROW. THE QUESTION IS HOW STRONG? BELIEVE THE GREATEST CHANCE OF WINDS EXCEEDING HIGH WIND WARNING CRITERIA WILL OCCUR ACROSS KIOWA AND PROWERS COUNTIES. I AM ALSO CONCERNED THE NORTHEAST SECTIONS OF EL PASO COUNTY MAY ALSO SEE HIGH WIND CRITERIA TOMORROW...BUT WILL ALLOW LATER SHIFTS TO LOOK AT DATA AND UPGRADE THIS AREA IF NEEDED. PERIODS OF SNOW WILL CONTINUE OVER THE C MTNS TOMORROW. WE WILL LIKELY ALSO SEE SNOW SHOWERS OVER THE S MTNS AND PIKES PEAK AREA DURING THE AFTERNOON AS AREA IS FCST TO BECOME QUITE UNSTABLE. SOME LIGHT WIND DRIVEN SNOW WILL ALSO BE POSSIBLE ON THE PALMER DVD...ESPECIALLY DURING THE EARLY AFTERNOON TIME PD. \/HODANISH .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 320 PM MDT MON MAR 17 2014 METEOROLOGICAL ISSUES DURING THE LONGER TERM INCLUDE INCREASED PRECIPITATION CHANCES FROM TUESDAY NIGHT INTO POSSIBLY EARLY WEDNESDAY AND THEN AGAIN DURING THE WEEKEND...GUSTY WINDS AS WELL AS ELEVATED FIRE WEATHER THREAT AT TIMES AND TEMPERATURES. RECENT LONGER TERM COMPUTER SIMULATIONS...REAL-TIME DATA AND FORECAST MODEL SOUNDINGS INDICATE THAT WINDS WILL BE ON A DECREASING TREND TUESDAY NIGHT WHILE PRECIPITATION WILL BE POSSIBLE OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR...EASTERN MOUNTAINS AND THE CENTRAL MOUNTAINS FROM TUESDAY NIGHT INTO POSSIBLY EARLY WEDNESDAY MORNING AS AN UPPER LEVEL DISTURBANCE IMPACTS THE REGION. THE FORECAST DISTRICT SHOULD THEN EXPERIENCE TRANQUIL METEOROLOGICAL CONDITIONS FROM LATER WEDNESDAY INTO AT LEAST FRIDAY AS GENERALLY DRY ZONAL UPPER FLOW DEVELOPS OVER SOUTHERN COLORADO. AT THIS TIME...IT APPEARS THAT AN ELEVATED FIRE WEATHER THREAT MAY DEVELOP OVER SECTIONS OF THE FORECAST DISTRICT BY THURSDAY AFTERNOON. NEXT ROUND OF UNSETTLED AND COOLER CONDITIONS SHOULD THEN BE EXPERIENCED BY THIS WEEKEND AS NEXT UPPER SYSTEM MOVES IMPACTS THE CWFA. WARMEST CONDITIONS OF THE LONGER TERM SHOULD BE NOTED ON THURSDAY...WHILE COOLEST TEMPERATURES ARE ANTICIPATED DURING THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 320 PM MDT MON MAR 17 2014 WINDS WILL BE PRIMARY CONCERN AT THE TAF SITES NEXT 24H. WINDS WILL BE GUSTY FROM THE WEST TODAY AND THIS EVENING. G35KTS ARE LIKELY. SOME BLOWING DUST WILL BE POSSIBLE...ESPECIALLY FARTHER EAST OVER THE PLAINS. WINDS WILL RELAX SOMEWHAT TONIGHT BUT WILL INCREASE DURING THE EARLY MORNING HOURS AND BECOME QUITE STRONG AFTER SUNRISE TOMORROW. G45KT+ WILL BE POSSIBLE DURING THE MORNING AND EARLY AFTERNOON AT THE TAF SITES. WIND WILL SLOWLY DECREASE DURING THE MID AND LATE AFTERNOON TIME PERIOD AS THE STORM OVER SW NEB MOVES EAST. EXCEPT FOR THE POSSIBILITY OF BLOWING DUST RESTRICTING VIS...CONDITIONS SHOULD BE VFR NEXT 24H. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>237. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR COZ089-093>099. &&
Hazardous weather outlook, Mar 17, 6:12 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT MON MAR 17 2014 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 612 AM MDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND DRY CONDITIONS TODAY WILL RESULT IN HIGH FIRE DANGER...AND AREAS OF BLOWING DUST ACROSS THE EASTERN COLORADO PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR. SOME SNOW SHOWERS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL COLORADO MOUNTAINS...AND WILL CONTINUE INTO TONIGHT. ONE TO THREE INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE IS EXPECTED TO CROSS THE REGION TUESDAY...BRINGING AROUND AN INCH OF NEW SNOW TO THE EASTERN SAN JUAN...LA GARITA AND SANGRE DE CRISTO MOUNTAINS. HOWEVER...THE CONTINENTAL DIVIDE MAINLY NORTH OF MONARCH PASS...AS WELL AS PIKES PEAK...WILL HAVE A BETTER CHANCE AT GETTING SOME SNOW...WITH 2 TO 4 TOTAL INCHES POSSIBLE BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTER WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE CENTRAL COLORADO MOUNTAINS. 28/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 5:56 PM MDT | Blowing Dust Advisory | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 2 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.